Drug alert of the month

Beware of isotretinoin, the common retinoid drug used to treat severe acne. More case reports have emerged showing that the drug can cause Guillain-Barré (GB) paralysis.


The UK Committee on Safety of Medicines has received reports of adults and teenagers developing the paralysing syndrome after using the drug. In one case, a 31-year-old man who’d used 80 mg/day of oral isotretinoin for five weeks is unable to do much besides blink; in another instance, a 13-year-old boy given 50 mg/day, then 30 mg/day, for three months must now be kept on a ventilator.


The incidence of GB syndrome with isotretinoin is one in every 50,000 patients (BMJ, 2004; 328: 1537).

What Doctors Don't Tell You Written by What Doctors Don't Tell You

We Humbly Recommend

Get the Healthiest Newsletter!

Get a dose of Healthy delivered straight to your inbox. Each FREE issue features amazing content that will elevate your Body, Mind, and Spirit.

Your data is never shared with 3rd parties

Introducing

Healthy Shopping

Health and Wellbeing products lovingly curated for you.